Restricted 123-avoiding Baxter permutations and the Padovan numbers

Toufik Mansour, Vincent Vajnovszki

Research output: Contribution to journalArticlepeer-review


Baxter studied a particular class of permutations by considering fixed points of the composite of commuting functions. This class is called Baxter permutations. In this paper we investigate the number of 123-avoiding Baxter permutations of length n that also avoid (or contain a prescribed number of occurrences of) another certain pattern of length k. In several interesting cases the generating function depends only on k and is expressed via the generating function for the Padovan numbers.

Original languageEnglish
Pages (from-to)1430-1440
Number of pages11
JournalDiscrete Applied Mathematics
Issue number11
StatePublished - 1 Jun 2007


  • Baxter permutations
  • Forbidden subsequences
  • Generating trees
  • Padovan numbers

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'Restricted 123-avoiding Baxter permutations and the Padovan numbers'. Together they form a unique fingerprint.

Cite this